Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 83, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 10, 1999, 11:55 AM CDT for Reeves County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1999, 11:55 AM CDT (16:55 UTC)
- Expired
- Jul 10, 1999, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 158 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 101656 FFWMAF TXC389-101955- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1155 AM CDT SAT JUL 10 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN REEVES COUNTY IN WESTERN TEXAS * UNTIL 300 PM CDT * AT 1150 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED NEAR ORLA AND EXTENDED NORTH TO THE TEXAS BORDER. THESE STORMS WILL MOVE SOUTH AT 10 MPH. * ADDITIONAL RAINFALL OF 1 INCH WILL PRODUCE FLOODING ACROSS NORTHERN REEVES COUNTY THROUGH 300 PM CDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...ESPECIALLY MOTORIST ALONG FM 652 WEST OF ORLA AT SALT CREEK! 72
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 11:35 AM CDT, 20 minutes earlier.
Area forecast discussion, Jul 10, 11:35 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 1135 AM CDT SAT JUL 10 1999 WILL ISSUE UPDATE FOR THE SOUTH TO INCREASE CLOUD COVER AND BRING WINDS AROUND TO THE NORTH. REST OF FORECAST LOOKS GOOD. ******************************************************************* * * * THE FOLLOWING SITES WILL BE USED HENCEFORTH FOR COORDINATION * * PURPOSES BETWEEN NWS OFFICES. THIS DECODING OF THE 3-LETTER * * IDENTIFIERS WILL BE AVAILABLE UNTIL JULY 15. * * * * MAF MIDLAND INTL * * LSA LAMESA * * E41 BIG LAKE * * 6R6 TERRELL CO. AIRPORT (6E DRYDEN) * * CNM CARLSBAD * * MRF MARFA * * * ******************************************************************* 72
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:11 AM CDT | Flash Flood Warning | MAF | Scurry | 5 hr |
| Jul 10, 2:54 PM CDT | Flash Flood Warning | MAF | Loving | 3 hr |
| Jul 10, 4:46 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 6 hr |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.